Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 60, NWS Northern Indiana

June 24, 20138 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 24, 2013, 8:36 PM EDT for 8 counties in Indiana. It was in force for 39 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 8:36 PM EDT (00:36 UTC)
Expired
Jun 24, 2013, 9:15 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Saint Joseph County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 13 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:45 PM EDTTSTM WND GST 60Warsaw, IN55-60 MPH WINDS WITH OUTFLOW. SMALL LIMBS COMING DOWN.
Jun 24, 8:46 PM EDTTSTM WND DMG2 Ne Warsaw, INLARGE BRANCH AND POWER LINES DOWN 2 MILES NORTHEAST OF WARSAW. TIME ESTIMATED FROM RADAR.
Jun 24, 8:50 PM EDTTSTM WND DMGElkhart, INAREA NEAR FRANCIS AND BLAINE IN ELKHART HAS MULTIPLE POWER LINES DOWN AND SPARKING.
Jun 24, 8:51 PM EDTTSTM WND DMG4 Se Syracuse, IN2.5 FOOT DIAMETER HEALTHY TREE SNAPPED 5 FEET ABOVE THE GROUND. 1.5 FOOT DIAMETER HEALTHY TREE SNAPPED 15 FEET ABOVE THE GROUND. 1 FOOT TREE LIMB DOWN. 6 INCH TREE SNAPPED AT THE BASE.
Jun 24, 8:53 PM EDTTSTM WND GST 502 N North Webster, IN
Jun 24, 8:55 PM EDTTSTM WND DMGGranger, INTWO LARGE TREES DOWN JUST SOUTH OF MICHIGAN STATE LINE IN GRANGER.
Jun 24, 9:01 PM EDTTSTM WND DMGKimmell, IN8 INCH DIAMETER TREE BRANCH DOWN AT 750 WEST AND US 33 NEAR KIMMELL.
Jun 24, 9:02 PM EDTTSTM WND DMGSouth Whitley, INPOWER LINES DOWN WEST RIVER ROAD.
Jun 24, 9:14 PM EDTTSTM WND DMG2 W Rome City, INLARGE BRANCH DOWN ACROSS CR 125 WEST AT THE WEST END OF WALDRON LAKE. TIME ESTIMATED FROM RADAR.
Jun 24, 9:15 PM EDTTSTM WND DMG2 N Columbia City, INSIDING BLOWN OFF A HOUSE ON 200 N IN COLUMBIA CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 7:14 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS53 KIWX 250036
SVRIWX
INC039-049-085-087-099-113-141-183-250115-
/O.NEW.KIWX.SV.W.0060.130625T0036Z-130625T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
836 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  LAGRANGE COUNTY IN NORTHEAST INDIANA...
  EASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...
  EASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  WHITLEY COUNTY IN NORTHEAST INDIANA...

* UNTIL 915 PM EDT

* AT 831 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHWEST OF EDWARDSBURG TO OSCEOLA TO 7
  MILES NORTHEAST OF BOURBON TO ROCHESTER...AND MOVING EAST AT 55
  MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...THE SOUTH BEND ASOS REPORTED A 67 MPH WIND GUST AT 820 PM 
EDT.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD AND NEW PARIS AROUND 840 PM EDT.
  WINONA LAKE AND WARSAW AROUND 845 PM EDT.
  NORTH WEBSTER AND MILLERSBURG AROUND 850 PM EDT.
  PIERCETON AND LIGONIER AROUND 855 PM EDT.
  SOUTH WHITLEY AND TOPEKA AROUND 900 PM EDT.
  TRI-LAKES AND COLUMBIA CITY AROUND 905 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BEAVER DAM LAKE...
SEVASTOPOL...PALESTINE...MONOQUET...BEAVER DAM...LEESBURG...BURKET...
WATERFORD MILLS...LITTLE CHAPMAN LAKE AND BIG CHAPMAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHERN INDIANA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4176 8531 4164 8527 4140 8528 4129 8533
      4106 8549 4105 8625 4135 8608 4163 8609
      4176 8613
TIME...MOT...LOC 0035Z 272DEG 47KT 4186 8606 4162 8594
          4134 8593 4110 8609

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$

BENTLEY
2 follow-up statements
474 
WWUS53 KIWX 250057
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT MON JUN 24 2013

INC099-141-250107-
/O.CAN.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
ST. JOSEPH IN-MARSHALL IN-
857 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND EASTERN
ST. JOSEPH COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
      4105 8625 4117 8618 4118 8607 4140 8596
      4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0057Z 272DEG 47KT 4182 8567 4158 8555
          4130 8555 4107 8572

$$

INC039-049-085-087-113-183-250115-
/O.CON.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
FULTON IN-ELKHART IN-LAGRANGE IN-NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
857 PM EDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WHITLEY...
KOSCIUSKO...NOBLE...LAGRANGE...ELKHART AND NORTHEASTERN FULTON
COUNTIES UNTIL 915 PM EDT...

AT 853 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONSTANTINE TO 5 MILES NORTHWEST OF TOPEKA TO NORTH
WEBSTER TO NORTH MANCHESTER...AND MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRI-LAKES AND COLUMBIA CITY AROUND 905 PM EDT.
  ROME CITY AROUND 910 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MERRIAM...BRIMFIELD...EDDY...
OLIVER LAKE...BRIGHTON...PEABODY...GREEN CENTER...WOLCOTTVILLE...
ADAMS LAKE AND WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHERN INDIANA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
      4105 8625 4117 8618 4118 8607 4140 8596
      4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0057Z 272DEG 47KT 4182 8567 4158 8555
          4130 8555 4107 8572

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH

$$

BENTLEY
872 
WWUS53 KIWX 250113
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT MON JUN 24 2013

INC039-049-085-087-113-183-250123-
/O.EXP.KIWX.SV.W.0060.000000T0000Z-130625T0115Z/
FULTON IN-ELKHART IN-LAGRANGE IN-NOBLE IN-KOSCIUSKO IN-WHITLEY IN-
913 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR WHITLEY...KOSCIUSKO...NOBLE...
LAGRANGE...ELKHART AND NORTHEASTERN FULTON COUNTIES WILL EXPIRE AT
915 PM EDT/815 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4164 8527 4140 8528 4129 8533 4107 8549
      4105 8625 4117 8618 4118 8607 4140 8596
      4160 8595 4176 8599 4176 8531
TIME...MOT...LOC 0113Z 272DEG 47KT 4178 8538 4154 8527
          4126 8528 4103 8545

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:38 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 24, 7:38 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EDT MON JUN 24 2013

.SYNOPSIS...
ISSUED AT 101 PM EDT MON JUN 24 2013

THE REGION WILL REMAIN BETWEEN TWO SYSTEM FOR THE NEXT COUPLE OF
DAYS. ONE IS STRONG HIGH PRESSURE LOCATED OVER THE FAR
SOUTHEASTERN US AND LOW PRESSURE EXTENDING FROM THE CENTRAL PLAINS
INTO CANADA. SEVERAL DISTURBANCES WILL MOVE TOWARDS THE AREA OVER
THE NEXT SEVERAL DAYS...BRINGING CHANCES FOR SHOWERS AND
THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EVENING HOURS. THE
CHANCES FOR MORE WIDESPREAD RAINFALL...AS WELL AS STRONGER
THUNDERSTORMS WILL ARRIVE BY WEDNESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 358 PM EDT MON JUN 24 2013

WEAK SURFACE HIGH PRESSURE COVERS MUCH OF CENTRAL INDIANA TO
NORTHWEST OHIO. SURFACE TROF/BOUNDARY HAS BEEN REINFORCED BY THE
CONVECTION FROM SUNDAY NIGHT AND EXTENDS FROM HILLSDALE MI TO
DANVILLE INDIANA. SOUTH OF THE BOUNDARY...INSTABILITY HAS
INCREASED...NORTH OF THE BOUNDARY...WHILE THERE IS SUFFICIENT
CAPE... THE CAP IS QUITE STRONG. THE COMBINATION OF THE CAP AND AN
ABUNDANCE OF MID/HIGH CLOUDS...HAVE NOT BEEN ABLE TO REACH
CONVECTIVE TEMPERATURES OVER MUDH OF NORTHERN INDIANA/SRN MI.

AS OF 17 UTC... SURFACE LOW PRESSURE HAS FORMED OVER NORTHEAST IL
AND THE PRESSURE GRADIENT HAS STARTED TO INCREASE ALONG THE IL/IN
BORDER. WINDS HAVE STARTED IN INCREASE...WITH AN INCREASED MOISTURE
FLUX INTO NORTHWEST INDIANA. RADAR AND SATELLITE CONFIRM THAT
EXISTENCE OF NUMEROUS AND PLENTIFUL BOUNDARIES...AND AS SUCH HAVE
OPTED TO KEEP CHC/SCT - SLGT CHC/ISOLD TSRA IN THE FORECAST. LIMITED
SHEAR AND VERY LIGHT FLOW...SO STORMS WILL AGAIN BE PULSE IN NATURE
AND CHALLENGING TO FORECAST.

LONGWAVE PATTERN IS BEGINNING TO MORPH...AND WESTERLY FLOW ACROSS
THE NORTHERN US WILL HELP TO LIFT CONVECTION NORTHWARD. CONVECTION
FORMING IN THE PLAINS TONIGHT WILL MOVE EASTWARD ALONG THE BOUNDARY
ACROSS ILLINOIS. CONVECTION FORMING AGAIN LATE IN THE DAY TUESDAY
WILL FORM FURTHER NORTH AND WITH THE WESTERLY FLOW EXPECT TO SEE
THIS BE MORE OF A FACTOR LEADING INTO THE EXTENDED PERIOD WEDNESDAY.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 358 PM EDT MON JUN 24 2013

SUPPRESSING CENTRAL CONUS RIDGE WILL KEEP THE PATTERN ACTIVE THROUGH
THE LONG TERM PERIOD AS SEVERAL WAVES OF CONVECTION MOVE THROUGH THE
GREAT LAKES. AMPLIFICATION OF THE PATTERN WILL KEEP AT LEAST A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AS LONG WAVE
TROUGHING SETTLES ACROSS THE CENTRAL GREAT LAKES FOR THE LATTER PART
OF THE WEEK INTO THE WEEKEND.

THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE WEDNESDAY
EVENING/OVERNIGHT AS AN APPROACHING SHORT WAVE...COLD FRONT...AND
MODERATE INSTABILITY ALL ARRIVE IN UNISON ACROSS OUR FORECAST AREA.
REMNANT CONVECTIVE DEBRIS FROM TUESDAY NIGHT CONVECTION SHOULD BE
EAST OF THE FORECAST AREA BY MID MORNING WHICH WILL ALLOW
TEMPERATURES TO RISE INTO THE UPPER 80S AND LOW 90S. SURFACE
DEWPOINTS IN THE LOW 70S AND MID LEVEL LAPSE RATES OF 7 TO 8 C/KM
WILL YIELD AFTERNOON SBCAPE VALUES OF 2500 TO 3500 J/KG. AS THESE
STORMS FORM ALONG AND AHEAD OF THE COLD FRONT AFTER 20Z...DEEP LAYER
SHEAR OF 35 KTS WILL QUICKLY ORGANIZE THEM WITH A FEW SUPERCELL
STRUCTURES POSSIBLE...ESPECIALLY WHILE STORMS REMAIN DISCREET. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT ALTHOUGH IF THE
VEERED 50 KT LLJ FROM THE 12Z NAM VERIFIES...TORNADIC POTENTIAL
WOULD CERTAINLY INCREASE. LINEAR ORGANIZATION OF THE STORMS IS
ANTICIPATED INTO THE OVERNIGHT HOURS AS FORCING FOR ASCENT CONTINUES
TO INCREASE. SOME FLASH FLOOD RISK DOES EXIST WITH ANY TRAINING
CONVECTION DURING THIS TIME PERIOD...ESPECIALLY WITH PW VALUES
GREATER THAN 2 INCHES.

DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT LOOKS FAVORABLE THURSDAY
THROUGH THE WEEKEND AS A RETROGRADING EASTERN CONUS TROUGH CUTS OFF
INTO A CUTOFF LOW ACROSS THE CENTRAL GREAT LAKES. SEVERAL S/W
IMPULSES SWINGING AROUND THE TROUGH WILL HELP FORCE SHALLOW
CONVECTION WITH SBCAPE VALUES BETWEEN 1000 AND 1500 J/KG. HAVE KEPT
MONDAY AND TUESDAY DRY...BUT IF 12Z ECMWF CUTOFF LOW
MATERIALIZES...LOW CHANCE DIURNAL POPS MAY EVENTUALLY BE NEEDED INTO
EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 733 PM EDT MON JUN 24 2013

SEVERE SQUALL LINE CURRENTLY ENTERING INDIANA WILL ARRIVE AT KSBN
WITHIN THE HOUR AND AT KFWA AROUND 02Z. HEAVY RAIN AND STRONG
WINDS HAVE BEEN REPORTED WITH THESE STORMS. INSTABILITY WILL
WEAKEN LATER THIS EVENING BUT WELL DEVELOPED COLD POOL WILL LIKELY
MAINTAIN CONVECTION THROUGH MIDNIGHT. BEYOND THAT...EXPECT VFR
CONDITIONS WITH ANOTHER CHANCE OF THUNDERSTORMS TOMORROW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...LEWIS
LONG TERM...BENTLEY
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 24, 7:46 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME OF WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT MON JUN 24 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
746 PM EDT MON JUN 24 2013 /646 PM CDT MON JUN 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EDT.
DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM AND HUMID CONDITIONS WILL LEAD TO VERY UNSTABLE ATMOSPHERE
BOTH TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. SEVERE
THUNDERSTORMS ARE POSSIBLE BOTH DAYS WITH A THREAT FOR DAMAGING
WINDS AND ISOLATED LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
746 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EST.
DAMAGING WINDS OF UP TO 80 MPH WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH GUSTY WINDS IN
EXCESS OF 50 KNOTS...ARE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS TUESDAY AND WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 24, 7:54 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     MICHIGAN CITY           41.71N  86.90W
06/24/2013  M60 MPH          LA PORTE           IN   TRAINED SPOTTER

&&

LASHLEY
Local storm report, Jun 24, 8:03 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     LA PORTE                41.61N  86.72W
06/24/2013                   LA PORTE           IN   TRAINED SPOTTER

            SEVERAL TREES DOWN ON THE NORTH SIDE OF LAPORTE

&&

NG
Local storm report, Jun 24, 8:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     WESTVILLE               41.54N  86.90W
06/24/2013                   LA PORTE           IN   PUBLIC

            LARGE TREE LIMB DOWN ACROSS THE ROAD....CLOSE TO THE
            INTERSECTION OF 421 AND MAIN STREET IN WESTVILLE

&&

NG
Local storm report, Jun 24, 8:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     3 N MISHAWAKA           41.71N  86.15W
06/24/2013  E65 MPH          ST. JOSEPH         IN   BROADCAST MEDIA

            ESTIMATED 55-65 MPH WIND GUST. SEVERAL TREE LIMBS BLOWN
            DOWN.

&&

NG
Local storm report, Jun 24, 8:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
832 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     4 NW SOUTH BEND         41.70N  86.31W
06/24/2013  M67 MPH          ST. JOSEPH         IN   ASOS

&&

NG
Local storm report, Jun 24, 8:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
834 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     NEW CARLISLE            41.70N  86.51W
06/24/2013                   ST. JOSEPH         IN   DEPT OF HIGHWAYS

            TREE DOWN ON HIGHWAY 2 NEAR COUNTY LINE. ALL WEST BOUND
            LANES BLOCKED.

&&

LASHLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:02 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaPorte, Marshall, Pulaski and 2 more43 min
Jun 24, 9:09 PM EDTSpecial Weather StatementIWXCass, Huntington, Miami, Wabash, Wells36 min
Jun 24, 9:12 PM EDTSpecial Weather StatementIWXAllen, DeKalb, LaGrange, Noble, Steuben, Whitley33 min
Jun 24, 9:36 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Wells24 min
Jun 24, 9:55 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Jay, Wells65 min
Jun 25, 8:55 AM EDTSpecial Weather StatementIWXElkhart, Saint Joseph65 min
Jun 25, 9:35 AM EDTSpecial Weather StatementIWXLaGrange25 min
Jun 25, 9:57 AM EDTSpecial Weather StatementIWXLaPorte33 min
Jun 25, 10:19 AM EDTSpecial Weather StatementIWXStarke26 min
Jun 25, 10:34 AM EDTSpecial Weather StatementIWXMarshall26 min
Jun 25, 10:46 AM EDTSpecial Weather StatementIWXMarshall, Starke29 min
Jun 25, 10:48 AM EDTSpecial Weather StatementIWXMarshall, Starke27 min
Jun 25, 7:19 PM EDTSpecial Weather StatementIWXElkhart26 min
Jun 25, 7:44 PM EDTSpecial Weather StatementIWXLaGrange31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.